Search the Community
Showing results for tags 'Tapering off'.
Found 3 results
Hi, everybody. My name is David. I just discovered these forums a couple days ago as I was searching the internet for answers and hope. I'm in pretty bad shape right now, even as I am typing these first lines I am starting to cry. I feel better about asking other people who have been through the same issues as me, as opposed to a psychiatrist that just wants to put me on medication. Warning: this is going to be a long post, I apologize and thank you in advance for reading. LONG-TERM MEDS HISTORY: I am now 30 years old, and have been on Anti-Depressant medication for 20 years. I was diagnosed with pretty severe OCD/Anxiety around age 10 or 11, and immediately started on Anti-Depressant medication. (It was warranted, I was in such despair and largely unable to function even in everyday activities like school and doing normal kid things, and was never going to be able to get through any kind of Behavioral Therapy at that point in my life). SO we started with Zoloft (Sertraline), and it made a HUGE difference pretty immediately. I was able to be much more of a "normal" kid, though I did have setbacks here and there. After the better part of a decade, when the Zoloft seemed to not be working as well anymore, we switched to Cymbalta (Duloxetine), which I have been on for approximately the last decade. Which brings me to... SHORT-TERM MEDS HISTORY: Sometime in 2017 (I think), I decided I finally wanted to try going without my medication. I began a tapering with my prescribing psychiatrist that lasted 6+ months UNTIL the beginning of 2018 when I dropped COMPLETELY off of the medication. The tapering process was 90mg down to 60mg, then down to 30mg, then eventually down to nothing. I had NO physical withdrawal symptoms when I did this, and I remained off of the Medication for maybe around 3 months. The only REAL reason I decided to go back on the medication after those 3 months was because I had been feeling much more down/sad since being off of them, BUT I was unsure how much of that was normal (my 4-year first-love relationship finally died at the end of 2017) and how much of that was possibly a side-effect of being without the medication. SO, by April of 2018 I had decided to go back on Cymbalta, and I pretty quickly went all the way back up to 90mg. The plan was to be on it for a little while longer to give myself time to heal from the loss of this relationship. By the end of Oct. 2018 I had made it back down to 30mg, where I would stay for the next 5-6 months. (I think I tried dropping off the medication once during this period but went back on pretty quickly because I started feeling some physical withdrawal symptoms that I hadn't before. At this point, my memory is kinda blending it all together.) I tried dropping off again this April and felt the withdrawal effects worse than I did the previous time. So once again, I went right back on it. THEN I started seeing a different Dr (a nurse practitioner) who has experience helping people wean off of meds. Following her suggestions, THIS TIME I weaned from 30mg down to 20mg daily for 2 weeks, then started taking the 20mg ever other day for 2 weeks, then down to half of the 20mg pill every other day for 2 weeks (opening capsule and pouring out approximately half of the beads), and then finally taking half a 20mg pill every 4 days for a couple weeks. Doing it THIS way prevented the physical withdrawal symptoms I had experienced the couple times before. BUT now it's the emotional despair that I am worried about... WHERE I AM NOW: I have now been completely off of the medication since July 2nd. If I can just get through this depression and sadness, I just KNOW that I will be able to handle the issues that originally plagued me 20 years ago. I have lived through it all, and with the experience and memories and knowledge that I have now, I should be able to cope with it much better. I am just worried that it's the worst timing ever. Here we are, over a year and a half since my relationship was fully dead, and I am struggling with it worse than I have at any point since its death. I have only recently decided I need to do whatever I can to get past it because it is CERTAINLY not coming back (talked with her a few days ago). BUT what is now troubling me, is that I'm not sure if my current depression is due to the loss of the relationship OR if it's due to me being completely off of medication now and my brain having to re-wire itself and recover. OR if it's a really bad combination of both. I've never been through heartbreak like this before, but it seems to be getting progressively worse, where in normal circumstances it should be getting progressively better as time wears on. How can I tell the difference between true, natural depression and depression that's an effect of withdrawal? I assumed (maybe naively) that if I didn't have any physical withdrawal symptoms then I probably wouldn't have any emotional symptoms either. Just looking for some thoughts/insight from people with similar experiences. I am scared that I will have to remain on Anti-Depressants for the rest of my life, and who knows how THAT might even damage my health. I have been researching alternate, more natural forms of therapy for someone like me with Serotonin issues, the use of things like magnesium supplementation and whatnot. MY MAIN CONCERN IS BEING ABLE TO BE HAPPIER AGAIN, and I'm just hoping I can do that without Anti-Depressants. (I'm also dealing with other smaller physical issues like PE, which began as soon as I started weaning and gradually got worse the less amount of meds I took. But again, at this point, the more important thing to me is my mental health and mood. I don't want to feel heartbroken and hurt anymore.) Thanks for reading. I appreciate your time. David
I'm in trouble. I had been struggling with some withdrawal symptoms several weeks ago and some stress from the job triggered a very bad wave. I got dizzy / lightheaded easily, lost appetite and my sleep became very interrupted. I asked my parents for some support and understanding and seeing the situation, they got me a doctor recommended by one of their friends. She turned out to be the typical AD prescribing psychiatrist whose verdict was that my depression relapsed and I needed to go back to SSRIs for a long term. Depression seems to be more or less common among relatives and it has been standard for them to go to a psychiatrist and start taking ADs An uncle was quite desperate and sad as of late and his apparent recovery has cemented among my family the whole notion of the chemical imbalance and how certain people need drugs to function Reluctantly and under pressure from family and the psychiatrist, I accepted to take fluoxetine and alprazolam. The last I don't mind that much because it has helped me sleep in a moment I badly needed it but fluoxetine I already regret it (worse than paroxetine for me). What kind of site or book I can show them to convince them of the dangers of ADs? I would happily show them this site, but knowing them, they are going to call this forum biased and dismiss it as "you can find any opinion over everything on the internet". Is there something in the mainstream speaking against ADs that can make my family open their eyes?
Hello, I just wanted to thank you for having information in these forums to not only help me taper off my medications, but to also help me understand I am not alone in this endeavor. Unfortunately, like many of you, I ended up on these meds by doctors too quick to prescribe; and now I'm the one holding the ball. I'm currently on Lyrica 25mg twice a day (50mg total daily). Oxycontin 10mg 3x a day (30mg total daily). Clonazepam .25mg in am and .5mg in pm (total .75mg daily). My goal is to get off all of these. I am currently on a hold on tapering my oxycontin and would like to taper off the Lyrica because I believe it's making my tongue swell and I can hardly swallow. I've been on Lyrica for about the past 5 yrs and was originally taking 200mg daily. I weaned down to where I am now and have held here for about 2 yrs. I've read the post on tapering Lyrica. I am at the lowest capsule dose available for am and pm. I stopped tapering 2 yrs ago because I didn't know how to taper with opening casules. Of course, past doctors have told me that you can't get W/D's from Lyrica, but they have a mutual understanding with the big pharm companies/ or just ignorant. I finally have a great FNP who understands about withdrawls. I notice in tapering off Lyrica you mention going off 10% from last dose each month. I was just wondering what the best way for me to taper 10% when I'm taking Lyrica in 2 doses per day? Do taper 10% off the morning and 10% off the evening? Do I try to take one dose per day and taper from there? (although I don't know how my body would react trying to go to one dose when I feel W/D's within hours of not taking a dose) My prescriber had told me to open the capsule and pour a little out each day, but I'd like to be more consistent. Would it be beneficial to have her prescribe me the oral Lyrica from the pharmacy and then taper each the morning and evening? Sorry for so many questions, but I'm desperate, feeling like hell on earth from side effects and have no where to turn. Thank you so much for listening